Ask a doctor

What Can I Do for Redness Post-Chemical Peel?

I had a chemical peel under my eyes in November. I have fair Mediterranean skin, and I have melasma on my cheeks. I was red for much longer than I thought, and now it is less red, almost 8 weeks later, but not the same color as the rest of my skin. I'm also noticing some demarcation lines as a result. Is it just my skin type and the how it heals, or should I be doing something to help it along? I asked the doctor when it was still red and he told me to apply 1% steroid cream twice a day, which I have been doing for the last 2-3 weeks. Please help!

Doctor Answers (3)

Clinique Medial pre- and post- peels and laser is very effective

+2

PD62, Sorry to hear you are having issues after your peel. Without me specific information or pictures, it is hard to give you very specific advice. However, I have started using Clinical Medial in all my post peel and post laser patients and I have seen encouraging results. They make specific creams and lotions to use before and after your treatment which help maximize your results and reduce side effects. Good Luck. David Shafer, MD New York City

Web reference: http://www.RealPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Redness after chemical peel

+2

Redness might persist after a chemical or a laser peel. I am not sure what kind of peel you had. Talk to your doctor about it.

Sometimes, it is best to just wait awhile, use a little concealer, and let your body heal it. If you are concerned about other issues, discuss it further with your doctor, or see another physician for a consult.

Seattle Facial Plastic Surgeon
4.5 out of 5 stars 15 reviews

There are a few things that might help redness from a chemical peel

+2

This may not be what you want to hear, but depending on the depth of your peel, it can take 2-3 months or longer for the pinkness to fade. Some suggestions I have for you:

1. At this point, discontinue use of the hydrocortisone cream. When used long-term, it can actually contribute to redness and cause steroid-associated rosacea even with a low potency topical corticosteroid.

2. To cover up the pink skin, I would consider using a green tinted concealer such as Dermalogica Sheer tint redness relief.

3. Aveeno (available over-the-counter) makes "Ultra-Calming" moisturizer containing an ingredient called feverfew that can reduce redness.

4. It is very important to apply a moisturizer with sunscreen in it (SPF 30 or greater is recommended), since sun exposure can lead to worse pigmentary problems.

5. As far as the demarcation line is concerned, I would consider a light peel of the remainder of the face to soften the demarcation.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...